Alert archive / Utah / Wind Advisories in 2008

Wind Advisory 31, NWS Salt Lake City, UT

November 28, 2008

NWS Salt Lake City, UT issued this wind advisory at Nov 28, 2008, 3:35 PM MST. It took effect at Nov 28, 2008, 10:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2008, 3:35 PM MST (22:35 UTC)
In effect from
Nov 28, 2008, 10:00 PM MST
Expired
Nov 29, 2008, 3:39 AM MST
In force
6 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 282235
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
335 PM MST FRI NOV 28 2008

UTZ016-019-518-290700-
/O.NEW.KSLC.WI.Y.0031.081129T0500Z-081129T1800Z/
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTHERN MOUNTAINS-
335 PM MST FRI NOV 28 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
MST SATURDAY. 

THIS ADVISORY IS FOR THE CANYONS OF SOUTHWEST UTAH...INCLUDING THE
INTERSTATE 15 CORRIDOR SOUTH OF CEDAR CITY.

SUSTAINED NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
BE COMMON OVERNIGHT INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH HIGHER GUSTS ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS75 KSLC 290359
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
859 PM MST FRI NOV 28 2008

UTZ016-019-518-291200-
/O.CON.KSLC.WI.Y.0031.081129T0500Z-081129T1800Z/
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTHERN MOUNTAINS-
859 PM MST FRI NOV 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY. 

THIS ADVISORY IS FOR THE CANYONS OF SOUTHWEST UTAH...INCLUDING
THE INTERSTATE 15 CORRIDOR BETWEEN CEDAR CITY AND ST GEORGE. 

SUSTAINED NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT THROUGH THE GAPS AND
CANYONS OF SOUTHWEST UTAH. THESE WINDS ARE EXPECTED TO PERSIST
THROUGH THE MORNING HOURS BEFORE DIMINISHING AROUND NOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH HIGHER GUSTS ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 291039
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
339 AM MST SAT NOV 29 2008


UTZ016-019-518-291145-
/O.CAN.KSLC.WI.Y.0031.000000T0000Z-081129T1800Z/
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTHERN MOUNTAINS-
339 AM MST SAT NOV 29 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY. 

THE WIND ADVISORY FOR THE CANYONS OF SOUTHWEST UTAH HAS BEEN
CANCELLED. HOWEVER...GUSTY NORTH WINDS OF 15-25 MPH WITH OCCASIONAL HIGHER
GUSTS WILL CONTINUE THROUGH TODAY AND INTO TONIGHT. TRAVELERS OF
HIGH PROFILE VEHICLES ON I-15 BETWEEN CEDAR CITY AND ST. GEORGE
SHOULD USE EXTRA CAUTION.


&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 28, 10:35 AM MST, 5 hours earlier.

Area forecast discussion, Nov 28, 10:35 AM MST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1035 AM MST FRI NOV 28 2008

.SYNOPSIS...AN UPPER LEVEL TROUGH HAS MOVED SOUTHEAST INTO
COLORADO. IN THE WAKE OF THIS TROUGH...A RIDGE OF HIGH PRESSURE
WILL BUILD IN AND INTO EARLY NEXT WEEK.

&&

.DISCUSSION...WATER VAPOR LOOP SHOWS VORTICITY AXIS ASSOCIATED WITH
A SHEARED WAVE UPSTREAM HAS PASSED OVERHEAD EARLY THIS
MORNING...WITH RIDGING EVIDENT OVER THE EASTERN PACIFIC AND
WESTERN CONUS. ACARS 400-250MB OBSERVATIONS REVEAL A 100-130KT
ANTICYCLONIC JET FROM WESTERN CANADA OVER THE GREAT BASIN AND
SOUTHERN CALIFORNIA. 12Z 700MB ANALYSIS INDICATES WEAK OR SLIGHT
COOL ADVECTION BEHIND A TROUGH NOTED OVER THE SOUTHWEST CONUS.
WITH RIDGING BEGINNING TO IMPINGE EAST FROM THE PACIFIC...THE
HEIGHT GRADIENT IS MAXIMIZED OVER THE PACIFIC NORTHWEST INTO THE
GREAT BASIN.

THE PASSAGE OF THE VORTICITY AXIS WILL BRING ABOUT A FEW CHANGES IN
THE WEATHER TODAY. THE MOST NOTICEABLE CHANGE WILL BE THE INCREASE
IN NORTHWEST WINDS...ESPECIALLY ON THE HIGHER TERRAIN AND IN OPEN
AREAS THIS AFTERNOON. HAVE UPDATED THE FORECAST TO EMPHASIZE THE
INCREASE.

OTHERWISE...MIXING SHOULD SCOUR OUT THE FOG AND LOW STRATUS ACROSS
SOUTHERN UTAH DURING THE MIDDAY WITH THE PASSAGE OF THE FEATURE. THE
PROXIMITY TO THE UPPER JET AXIS SHOULD PROMOTE MID AND UPPER
CLOUDINESS...ESPECIALLY OVER NORTHERN UTAH.

AS THE RIDGE BEGINS TO BUILD IN ACROSS THE REGION TONIGHT A STRONG
INVERSION NEAR 650 MB WILL DEVELOP. THIS INVERSION WILL TRAP
MODERATE NORTHWEST WINDS BELOW IT CAUSING A VENTURI EFFECT ACROSS
THE RIDGETOPS OF NORTHERN AND CENTRAL UTAH. WINDS IN EXCESS OF 60
MPH ARE POSSIBLE ALONG THE MOST EXPOSED RIDGES. EXTENSIVE CLOUDINESS
BELOW THIS INVERSION WILL PREVAIL OVER WESTERN UTAH VALLEYS SATURDAY
WHICH SHOULD KEEP TEMPERATURES DOWN SEVERAL DEGREES FROM WHAT MOS
GUIDANCE IS PREDICTING.

THE EC/GFS MODELS ARE IN AGREEMENT FOR THE EARLY PART OF NEXT WEEK
WITH A BIG RIDGE OVER THE REGION. HOWEVER...THE EC SHARPENS A
TROUGH UP OVER THE INTERMOUNTAIN REGION BY TUESDAY NIGHT INTO
THURSDAY WHICH IS STRONGER THAN ITS THURSDAY 12Z RUN AND MUCH
STRONGER THAN THE GFS OPERATIONAL RUN. HOWEVER...THE 500 MB
HEIGHTS ARE ONLY ABOUT 60 METERS LOWER THAN MANY MEMBERS OF THE GFS
ENSEMBLE. BASED ON THE BETTER PERFORMANCE OF THE EC OF LATE HAVE
LEANED TOWARD ITS SOLUTION FOR MIDWEEK. THERE IS A DIFFERENCE OF
16C AT 700 MB BETWEEN THE EC/GFS AT SLC AT 00Z THURSDAY...SO I HAD
TO RESIST FROM LEANING TOO MUCH TOWARDS THE EC THAT FAR IN THE
FORECAST CYCLE.

&&

.AVIATION...SURFACE WINDS AT THE SLC TERMINAL SHOULD REMAIN
PRIMARILY OUT OF THE NORTH THROUGH THE DAYLIGHT HOURS TODAY.
SOUTHEASTERLY DRAINAGE WINDS ARE EXPECTED TO RETURN BETWEEN 03Z AND
05Z...WITH ONLY A 20 PERCENT CHANCE THAT NORTHERLIES WILL PREVAIL
THROUGH 07Z. SIGNIFICANT CLEARING WILL LIKELY OCCUR THIS
AFTERNOON...WITH CEILINGS REMAINING ABOVE 7000FT AGL THROUGH AT
LEAST 03Z SATURDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC...ROGOWSKI
AVIATION...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Nov 28, 6:01 AM MST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
601 AM MST FRI NOV 28 2008

UTZ001>016-019>021-517-518-WYZ021-291315-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
601 AM MST FRI NOV 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

MOSTLY CLOUDY THIS MORNING WITH STRAY SNOW SHOWERS IN THE NORTHERN
MOUNTAINS AND PATCHY LOW CLOUDS AND DRIZZLE IN THE CENTRAL AND
SOUTHERN VALLEYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.